MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410041230
Medical Device Problem Codes Kinked (1339); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Summary: very limited information was received.The unidentified microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The locking mechanism has compression and stretching damage.The resheathing tool¿s v notch has been fractured.Located at the distal tip of the resheathing tool, the device positioning unit (dpu) is protruding outside the sheath.Located and starting 1.0 centimeters off the distal tip of the dpu, the grey tip coil section has intermittent sections of buckling.The coil¿s socket ring has been pushed down inside the outer sheath.The proximal end of the coil has compression and buckling damage which also caused a loss of the secondary winding.The remainder of the coil is undamaged.No manufacturing defects were found.Conclusion: the complaint of the coil unable to be inserted into the unidentified microcather cannot be confirmed.Without the return of the unidentified microcatheter and the rhv used in the procedure, the root cause of the introduction difficulty cannot be determined, however the evidence as received highly suggests that the most likely contributing factor to the coils insertion difficulty into the unknown microcatheter may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which may have caused the dpu to protrude outside the sheath, buckled the grey tip coil section in multiple sections, may have pushed the coil¿s socket down inside the outer sheath, and caused buckling and compression damage to the proximal section of the coil which also caused a loss of secondary shaping.In this condition the coil cannot be introduced into the microcatheter.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger, as shown¿¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).¿ in addition, without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the damages to the device it is plausible that the reported failures occurred during the procedure, however procedural factors outlined in the ifu likely contributed to the event.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
The contact from the facility reported that during a coil embolization procedure the presidio coil (b)(4) could not be inserted into microcatheter.A new coil was used to complete the procedure.There was no report of patient injury.There was no significant clinical delay to the procedure as a result of the issue.The device did not kink or bend at any time prior to the resistance/friction.The concomitant devices did not kink or bend at any time.There were no damages on any part of the device when the device was removed from the patient.An adequate continuous flush was maintained through the catheter.During returned device investigation the embolic coil was found buckled and compressed.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6259080
Report Number2954740-2017-00010
Device Sequence Number665217
Product Code HCG
UDI-Device Identifier00878528003007
UDI-Public(01)00878528003007(17)191031(10)C30506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2019
Device Catalogue NumberPC410041230
Device Lot NumberC30506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2017
Initial Report FDA Received Date01/17/2017
Patient Sequence Number1